Heart failure

From Bhagwan
Linda,I have diastolic heart failure so retaining water in my legs and abdomen inspite of taking 1mg.of Bumetanide. I am quite concerned about it.What are the consequances if my water retention is not treated ? Please advice me what to do ? I had requested my doctor to increase my dose of Bumetanide to higher dose but he is not listening to me. I am also taking 10 MEQ of Potassium Chloride once a day. Thanks in advance for your help.
Answer from Linda Lazarides
Bhagwan, heart failure causes water retention because the heart no longer has the pumping force to drive the blood sufficiently through the kidneys. If your doctor will not increase your dose of diuretics, there is doubtless a good reason for this. If you think your doctor is not listening to you, the best thing is to get a second medical opinion.
All heart patients must ensure they get sufficient vitamin D either from sun exposure on the skin, or by consuming liver once a week. Vitamin D deficiency is very likely in those tho spend a lot of time indoors. It is extremely damaging to the heart valves and heart muscle.

From Lonnie
I have CHF my cardilogist is treating me for this. my question is I have been removing fluid from my stomach & lungs. I have noticed that my arm & face are seeping a clear fluid. It prevents me from sleeping at nights. It only seems to seep at bedtime.Please advise me how I can treat this.
Answer from Linda Lazarides
Lonnie, when water retention is very severe, there is not enough pumping pressure for your kidneys to work very well, and water will try to seep through the skin. This is common in heart failure. Try not to get too anxious about it, but make sure your doctor knows about it so that he can ensure your dose of diuretic medication is optimal for you.

 

 Heart failure

About Linda Lazarides

Linda Lazarides is an international expert on water retention, author of eight books and founder of the British Association for Nutritional Therapy. She has successfully treated hundreds of people referred to her by doctors. See success stories or download E-guide.

Comments

  1. renee walls says:

    I am 47 years old, I have type II diabetes which is being treated with Metformin. I was on lisinopril for my blood pressure which I ran out of 3 weeks ago…but my blood pressure is unusually low. My real problem is that about 3 weeks ago I started retaining fluids, then it stopped. about a week & a half ago it started again and it is getting worse. It used to just be my hands,feet & ankles. Now it is going up into my knees, my belly, and yesterday I swear my boobs and it is hard to walk, kneel down and get back up. I laid down and put my feet up. Others symptoms include shortness of breath, the swelling of course & a slight cough. I am scared, confused & worried. I don’t have insurance, but do I need to go to the ER? any advice would help.

    • Linda Lazarides says:

      Water retention with a cough and shortness of breath means that your heart is not beating strongly enough and water is getting into your lungs. You must seek immediate medical attention.

  2. Since oi had my heart attract 3 yrs ago I have put on 5 stone. My legs and tummy are huge in fact I look pregnant. I have to wear surgical stockings because my ankles swell like ballons. I’m on water tablets which yes make me wee a lot but they are not really doing anything.
    I’m so depressed with it all to go from a size 14/16 to a 24/26 is just unbelieverable. I’m 62 and feel and look 90 god I wish someone could help me

    • Linda Lazarides says:

      Chris, the fluid is due to the damage which was caused to your heart when you had your heart attack. A damaged heart pumps the blood more weakly, so the kidneys think they don’t have to work so hard. Water tablets are prescribed to force the kidneys to work harder to excrete excess water. Your doctor is giving you the best help s/he can, and now you have to help yourself. Are you following the healthy eating advice on this website? If you feel you can’t cope on your own with improving your food choices, you may want to consider consulting a naturopathic nutritionist. You can Google for naturopaths in your area, or there may be someone near you on this list http://www.naturostudy.org/practitioner-directory/?sort=20&dir=ASC&page=1

  3. hi i dont know if you can help or not but well first of all you can call me lotus, i have a decent diet, im almost entirely vegetarian and i walk my dog two blocks at least four times a day and live on the second floor so exercise isnt an issue, i do have a heart problem but that’s under controll and for the past few weeks i have been so puffy it hurts to stand. like, my legs ankles, feet and abdomen look disgusting and horrifying.im already on diuretics but they dont seem to work any suggestions?

    • Linda Lazarides says:

      I’m so sorry Lotus, it sounds like your heart condition may not be entirely under control, as these are signs of a heart not pumping strongly enough. You need to see your doctor about this.

Leave a Reply